Even though i was recently put on xanax after being on ativan since may 09....i am noticing i have a heaviness in my chest and hard time breathing,I went to my heart dr on tuesday and he did a ekg and all was fine,i think he feels its my anxiety..so my question is even though im on like 3 1/2 mg xanax a day would i still get anxiety symtomps such as the heaviness in my chest..i know i have got out od shape over the past year and when i do just housework i get out of breath....i was recently put on prozac on march 3 cant tell its helping me yet.....dr upped it to 40 mgs on march 18....i feel so hopeless
Your Prozac hasn't had enough time to reach a therapeutic level, that can take up to 6 weeks. I'm surprised your doctor upped your dosage in such a short time. Although anxiety can manifest itself in many ways, and varying degrees, if this heaviness in your chest is new, along with the shortness of breath, I would call your prescribing doctor about it. It may just be you adjusting to the medication change. But if it continues I would want further testing done on your heart, to make sure everything is okay. An EKG is not conclusive. I don't want to scare you, or give you more anxiety, but it's always best to make sure your symptoms are anxiety related. Hope things improve quickly, and you get some relief. We're always here for support. Take care...
In my opinion, if your cardiologist believes no further testing is necessary, then there is a reason that he/she decided that and I would tend to put my trust in the professional. Remember, that while medication is a useful tool, it will not cure anything. In my opinion, only gaining the long term knowledge about your anxiety will give you the tools to confront and deal with it. Are you in counseling with a therapist for your anxiety?
I lost my son because I trusted his doctors. Tim Russert dropped dead the day he had a stress test due to a heart attack after being told everything was fine. To ask for more testing is a personal thing. You know you're body best, and if you feel something isn't right, I would persue it further.
The heaviness in your chest is anxiety- it is awful. I had that feeling when I first started Xanax, not sure what causes it, but it is not your heart, especially if you're young and you've already had it checked. Take it easy on the Xanax too.. it is easy to get addicted to.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.